MAUDE Adverse Event Report: NUVASIVE, INC PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 7680372
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirmed the event.The caudal endplate of the device appears to be subluxated anteriorly approximately 3mm-4mm relative to the cranial endplate into the anterior margin of the c6 vertebral endplate.The explanted device did not return to nuvasive.No further investigation can be performed.Review of the device history records do not show any material non-conformances or manufacturing errors that may have caused or contributed to this mode of failure.Labeling review: "risks associated with implants in the spine, including the pcm cervical disc device, are: early or late loosening of the components; disassembly; bending or breakage of any or all of the components; implant migration; malpositioning of the implant; loss of purchase; sizing issues with components; anatomical or technical difficulties.".
 
Event or Problem Description
Initial surgery was performed (b)(6) 2016, during which a prosthetic device was implanted at the c5-6 disc space.Approximately 5 weeks following surgery, it was noted the prosthesis had migrated anteriorly.The affected level was revised on (b)(6) 2016.Patient condition and status of health prior to event is unknown.Patient activity level, bone quality, and compliance with post-surgical instructions are unknown.

Brand Name
PCM CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key5656018
Report Number2031966-2016-00038
Device Sequence Number21138
Product Code MJO
UDI-Device Identifier00887517081162
UDI-Public00887517081162
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P100012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7680372
Device Lot NumberSV8074
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2016
Initial Report FDA Received Date05/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1